MAUDE Adverse Event Report: CORDIS CORPORATION 6F 10CM SW RADIAL RAIN SHEATH; INTRODUCER, CATHETER

CORDIS CORPORATION 6F 10CM SW RADIAL RAIN SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The valve of a 6f 10cm steel wire (sw) rain sheath introducer leaked a lot.The physician did not think the device so hydrophilic and the guidewire so hard.There was also difficulty inserting the dilator and removing it.The procedure was completed successfully with the csi substituted for an avanti +.There was no patient injury.The device was opened in sterile field.The product appeared to look normal when taken from its packaging apart from the dilator that looked somehow defective.The dilator was slightly crooked.The access site was not calcified and did not have a high degree of stenosis.There was no difficulty flushing the device but the dilator was very difficult to insert and a bit after not managing to insert it, excessive force was used.The access site location was the radial artery and the procedure being performed was a regular angiography.The guide wire was not inclined while inserting via the valve of the sheath.The csi was soaked and flushed in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.The vessel dilator was inserted with difficulty through the csi¿s hemostasis valve, but it clicked, snapping it into place at the hub.The vessel dilator was withdrawn while advancing and positioning the csi in the vessel.However, after positioning, it was removed with difficulty.Patient details were requested but were not disclosed by the physician.It will not be returned for analysis as it was discarded.
 
Additional Manufacturer Narrative
As reported, the valve of a 6f 10cm steel wire (sw) rain sheath introducer leaked a lot.The physician did not think the device ¿so hydrophilic and the guidewire so hard¿.There was also difficulty inserting the dilator and removing it.The procedure was completed successfully with the csi substituted for an avanti +.There was no reported patient injury.The device was opened in sterile field.The product appeared to look normal when taken from its packaging apart from the dilator that looked somehow defective.The dilator was slightly crooked.The access site was not calcified and did not have a high degree of stenosis.There was no difficulty flushing the device but the dilator was very difficult to insert and a bit after not managing to insert it, excessive force was used.The access site location was the radial artery and the procedure being performed was a regular angiography.The guide wire was not inclined while inserting via the valve of the sheath.The csi was soaked and flushed in sterile heparinized saline or a similar isotonic solution to activate the hydrophilic coating.The vessel dilator was inserted with difficulty through the csi¿s hemostasis valve, but it clicked, snapping it into place at the hub.The vessel dilator was withdrawn while advancing and positioning the csi in the vessel.However, after positioning, it was removed with difficulty.Patient details were requested but were not disclosed by the physician.The product was not returned for analysis.A product history record (phr) review of lot 17895024 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿hemostasis valve/hub leakage - during use¿, ¿mini guidewire damaged¿, and ¿csi withdrawal difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as excessive force, may have contributed to the reported events.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿if resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ neither the phr review nor the information available for review suggests that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
6F 10CM SW RADIAL RAIN SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10251903
Report Number9616099-2020-03782
Device Sequence Number2577049
Product Code DYB
UDI-Device Identifier10705032078948
UDI-Public10705032078948
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number506610S
Device Lot Number17895024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1